A Direct Splitting Method for Nonsmooth Variational Inequalities
- 423 Downloads
We propose a direct splitting method for solving a nonsmooth variational inequality in Hilbert spaces. The weak convergence is established when the operator is the sum of two point-to-set and monotone operators. The proposed method is a natural extension of the incremental subgradient method for nondifferentiable optimization, which strongly explores the structure of the operator using projected subgradient-like techniques. The advantage of our method is that any nontrivial subproblem must be solved, like the evaluation of the resolvent operator. The necessity to compute proximal iterations is the main difficulty of other schemes for solving this kind of problem.
KeywordsMaximal monotone operators Monotone variational inequalities Projection methods Splitting methods
The authors would like to thank CNPq. Research for this paper was partially supported by PRONEX, PROCAD-nf—UFG/UnB/IMPA and by project CAPES-MES-CUBA 226/2012 “Modelos de Otimização e Aplicações”. The second author was supported by a scholarship for his doctoral studies, granted by CAPES. The authors would like to extend gratitude toward the anonymous referees whose suggestions helped us to improve the presentation of this paper.
- 1.Aubin, J.E.: L’Analyse non linéaire et ses motivations économiques. Masson, Paris (1984) Google Scholar
- 5.Todd, M.J.: The Computations of Fixed Points and Applications. Springer, Berlin (1976) Google Scholar
- 8.Facchinei, F., Pang, J.S.: Finite-Dimensional Variational Inequalities and Complementarity Problems. Springer, Berlin (2003) Google Scholar
- 11.Iusem, A.N., Svaiter, B.F.: A variant of Korpelevich’s method for variational inequalities with a new search strategy. Add. Optim. 43, 85 (1998) Google Scholar
- 31.Zarantonello, E.H.: Projections on convex sets in Hilbert space and spectral theory. In: Zarantonello, E. (ed.) Contributions to Nonlinear Functional Analysis, pp. 237–424. Academic Press, New York (1971) Google Scholar
- 32.Ermoliev, Yu.M.: On the method of generalized stochastic gradients and quasi-Fejér sequences. Cybern. Syst. Anal. 5, 208–220 (1969) Google Scholar
- 37.Alber, Ya.I.: Recurrence relations and variational inequalities. Sov. Math. Dokl. 27, 511–517 (1983) Google Scholar